Narrow Results Clear All
- Communication Improvement 3
- Error Reporting and Analysis 2
- Human Factors Engineering 1
- Quality Improvement Strategies 5
- Technologic Approaches 1
Search results for "Press Release/Announcement"
Safe handling of concentrated electrolyte products from outsourcing facilities during critical drug shortages.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. May 24, 2018.
Drug shortages can necessitate hospitals to find alternative sources for important medications. This alert raises awareness of risks associated with potassium chloride use due to variations in labeling, packaging, or concentration of outsourced medications. Recommendations include use of barcode scanning and communicating with staff regarding drug shortages.
Potential inaccuracy of electronically transmitted medication history information used for medication reconciliation.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. February 18, 2014.
This announcement describes concerns related to incorrect information provided by a medication history service. Providers using Surescripts are encouraged to investigate and confirm medication dosages in electronic medical records that seem inappropriate.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
Silver Spring, MD: American Nurses Association; June 18, 2007.
The American Nurses Association announces the results from a survey of more than 1000 nurses on medication error and syringe safety.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.